Forum

drug modifying treatment

hi all.

my neurologist has told me i need DMT infusion treatment i have had bloods took in preparation and ive been told i can have one of the following three.

ocrelizumab

tysabri

lemtrade

has anybody had any of theses? and can offer any kind of advice about any of them from a personal experience?

i have read up on here about the ins and outs but its always good to hear real storeys

i will have to go to the QE in birmingham which is a 70 miles round trip finding this hard to get my head around as im a single parent who needs to do school runs etc as i know having a infusion takes hours in some cases never mind the travelling

any advice is greatfull

thank you

Hi Penelope I was on Tysabri for a few years. It was good for me, I was stable and had minimal side effects. After an infusion I’d be shattered for the rest of the day, but fine the rest of the time. A 70 mile round trip every 4 weeks could take its toll though. And Lemtrada could be tricky for you with childcare, as I think you’re admitted to hospital for the two courses. So ocrelizumab may be the easiest for you to fit into life. Dan

I have been on Tysabri infusions for over 6 years. Initially I felt great on the drug and actually looked forward to receiving its benefits every 4 weeks. Latterly they were spaced out to 6 weeks which was too long, but it did clarify something for me, as when the drug wore off my achy joins and swelling in feet and legs reduced. My titre went up and together my neurologist and I decided it was time to switch to another therapy. I commenced Ocrevus (Ocrelizumab) by Roche 1 March 2019 and I have to say I am feeling truly great compared to a few months ago. The beauty of this drug is I only have to take it every 6 months, but it takes six hours to infuse. Initially the dose is only half and frequently one will have a reaction which is usually one of itchiness and hives, which is soon dispersed with a huge dose of phenergan and steroids followed by a long nap in the chair. the second half dose is given two weeks later - this time no reaction and plain sailing. I no longer have swelling in my ankles, feet and legs, the aches and pains have reduced. The fatigue is the worst side effect at present, but my Neurologist has just started me on Modafinil 100mg which has certainly improved my quality of life in that my friends can no longer call me ‘Noddy’. It keeps me focused and alert and I get so much more done in a day - Problem is, it will also keep you awake at night too if you have too much, however my Neurologist has me take Melatonin to counteract this side effect - works well. Acacia

Thank you both for your reply’s I’m just waiting now to see which the recommend before I ask about how often and time scales It’s all a bit scary to be honest especially doing it alone but to hear real story’s is reassuring Thank you